<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 11 Issue 3-4" %>
Pattern Avoidance in Multiset Permutations: Bijective Proof
Amy N. Myers
Mathematics Department, Bryn Mawr College, Bryn Mawr, PA, 19010, USA
Annals of Combinatorics 11 (3-4) p.507-517 September, 2007
AMS Subject Classification:05A05
It is well-known that the number of permutations of n letters that avoid a pattern τ of 3 letters is independent of τ. In this note we provide bijective proof that the same result holds for permutations of a multiset.
Keywords: pattern, permutation, multiset, lattice


1. M. Albert, R. Aldred, M. Atkinson, C. Handley, and D. Holton, Permutations of a multiset avoiding permutations of length 3, Europ. J. Combin. 22 (8) (2001) 1021--1031.

2. M. Atkinson, S. Linton, and L. Walker, Priority queues and multisets, Electron. J. Combin. 2 (1995) #R24.

3. C. Savage and H. Wilf, Pattern avoidance in compositions and multiset permutations, Adv. Appl. Math. 36 (2) (2006) 194--201.

4. R. Simion and F. Schmidt, Restricted permutations, Europ. J. Combin. 6 (4) (1985) 383--406.